Forum

× Welcome click the New Topic button to post

bcg and bleeding

2 years 8 months ago #50991 by paulb
Hi Everyone

I am also on my second course of treatments . Some treatments had quite a lot of blood. These have been the later treatments. I have just arrived home after a treatment 2 1/2 hours ago and the blood has already started this will be my last in this course of treatments. You might ask your doctor about a substance called pyridine for various pain the bladder when voiding. Of course check with your doc on interaction potential with any other meds and it does stain clothing.

Paul

Please Log in or Create an account to join the conversation.

5 years 8 months ago - 5 years 8 months ago #44502 by Phillip
Mike,

I'm glad that I stumbled on this site a couple of weeks ago. In reviewing the literature on Dr. Lamm's classic 1994 research study on Bladder Cancer Recurrence and Mega Vitamins, I came across an old post from this site. I really appreciate the information you and others have provided. It has been most valuable - especially at this time.

I have appointment with a Uro tomorrow to discuss the profound effects that BCG is having on me - gross, and I mean gross hematuria starting about 3 to 4 hours after instillation. Clots the size of nickels, and of course the excruciating pain. I also have a rash/hives - which started several months ago on my legs and now has really flared-up and is on my arms, chest and back after this past Wednesday's BCG treatment. Really nice stuff!

I'm hoping the Uro is in agreement to continue the BCG at a lower concentration - as recommended by Dr. Lamm and verified by a number of people on this site, especially you. Thank You!


Phillip

DX: Ta Nov 2011. Age 62
Four TURBTs - Two recurrences.
BCG maintenance #2. Stopped Mar 2013

Please Log in or Create an account to join the conversation.

5 years 8 months ago #44498 by mmc
Cheryl,

Yes that is normal. If you do BCG with active bleeding you likely wing up with sepsis. You don't want the BCG getting into the blood stream. They should discuss dose reduction. Dropping to 50% or even 10% has not been shown to reduce the efficacy of the treatment but it has been shown to be better tolerated by patients with fewer complications.

Read up on Dr. Lamm's research. He has done the most studies. He also answers the ask dr. Lamm submissions from his website. Here is a link. http://www.bcgoncology.com/treatment/bcgInst.html. Do not just read that page. Search that site for as much info as you can find. It is best to be as educated as possible so you can both participate in treatment decisions wisely.

Best of luck!
Mike

Age 54
10/31/06 dx CIS (TisG3) non-invasive (at 47)
9/19/08 TURB/TUIP dx Invasive T2G3
10/8/08 RC neobladder(at 49)
2/15/13 T4G3N3M1 distant metastases(at 53)
9/2013 finished chemo -cancer free again
1/2014 ct scan results....distant mets
2/2014 ct result...spread to liver, kidneys, and lymph...

Please Log in or Create an account to join the conversation.

5 years 8 months ago #44497 by cheryl3625
Has anyone ever had bleeding lasting for a week after the last BCG instillation? My husband (T1HG) had completed 6 week induction, was into the first maintenance round and and had 2 treatments at full strength. When he went in for the third one there was blood in his urine and was sent home. The doctor recommended to not do the third dose but told him to follow up at his three month checkup appointment in June. Does this sound right? This worries me a bit as I have heard of delaying treatments but not skipping them entirely.

Cheryl

Please Log in or Create an account to join the conversation.

5 years 8 months ago #44490 by Phillip
I'm new to this site and ironically read your post a couple of days ago when I was sitting at the computer trying to hold the BCG in for the required 2 hours. Even more ironic, it was also the start of my second maintenance round.

As others have mentioned, bleeding is common and seems to get worse. This last round I was also passing some huge clots. It hurt like the dickens. I'm still on the full dose of BCG, however, this may change if the side effects become worse. The instillation can be diluted and still be effective. This is mentioned in several other threads on this site. Dr. D.L. Lamm is the recognized expert on BCG for BC.

Some other side effects that I have experienced: Fatigue, rash, arthritic feeling joints, etc. Pretty much par for the course.

Good luck to you.

Phillip

DX: Ta Nov 2011. Age 62
Four TURBTs - Two recurrences.
BCG maintenance #2. Stopped Mar 2013

Please Log in or Create an account to join the conversation.

5 years 8 months ago #44471 by mmc
Bleeding is a very common thing with BCG treatment. Sometimes just a day or two and sometimes more. Always keep your doctor informed.

Mike

Age 54
10/31/06 dx CIS (TisG3) non-invasive (at 47)
9/19/08 TURB/TUIP dx Invasive T2G3
10/8/08 RC neobladder(at 49)
2/15/13 T4G3N3M1 distant metastases(at 53)
9/2013 finished chemo -cancer free again
1/2014 ct scan results....distant mets
2/2014 ct result...spread to liver, kidneys, and lymph...

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 351 Guests 

Statistics

Total Messages: 50873 Total Sections: 1 Today Open: 0 Today Total Answer: 0
Total Subjects: 6518 Total Categories: 11 Yesterday Open: 0 Yesterday Total Answer: 4
Total Users: 7782 Latest User: falcon
Powered by Kunena Forum